Alert archive / Florida / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 221, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 2, 2015, 12:12 PM EDT for Franklin County, Florida. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2015, 12:12 PM EDT (16:12 UTC)
- Expired
- Jul 2, 2015, 1:00 PM EDT
- In force
- 48 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
County Franklin County, FL
The radar
The Tallahassee radar (KTLH), 94 km from the middle of the area, began a volume at 16:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 4.2 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 859 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 805 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
181
WUUS52 KTAE 021612
SVRTAE
FLC037-021700-
/O.NEW.KTAE.SV.W.0221.150702T1612Z-150702T1700Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1212 PM EDT THU JUL 2 2015
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL FRANKLIN COUNTY IN THE BIG BEND OF FLORIDA...
* UNTIL 100 PM EDT
* AT 1211 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED 7 MILES WEST OF APALACHICOLA...AND
MOVING EAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
CARRABELLE...EASTPOINT...APALACHICOLA...NINE MILE...APALACHICOLA
AIRPORT...BAY CITY...YENT PLACE...CREELS...GREEN POINT...CARRABELLE
BEACH...TILTON...HIGH BLUFF...LANARK VILLAGE AND MCINTYRE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 2963 8512 2967 8510 2975 8515 2977 8512
2978 8504 3000 8453 2992 8450 2974 8486
2965 8488 2964 8492 2965 8492 2966 8488
2981 8485 2980 8486 2981 8486 2975 8499
2972 8499 2971 8512 2968 8509
TIME...MOT...LOC 1611Z 251DEG 37KT 2972 8504
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 10:41 AM EDT, 1 hour 31 minutes earlier.
Area forecast discussion, Jul 2, 10:41 AM EDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 1041 AM EDT THU JUL 2 2015 .NEAR TERM [THROUGH TODAY]... THIS MORNING'S ANALYSIS STILL SHOWS UPPER LEVEL RIDGING OVER THE WESTERN STATES WITH BROAD TROUGHING OVER THE EAST. THE 1000-700 MB FLOW IS WESTERLY TODAY ON THE 12Z KTAE SOUNDING WITH A DECENT AMOUNT OF INSTABILITY AND MID LEVEL LAPSE RATES NEAR OR SLIGHTLY GREATER THAN 6 C/KM. VISIBLE SATELLITE IMAGERY SHOWS A GOOD BIT OF SUNSHINE ACROSS THE AREA THIS MORNING WITH INCREASING CLOUDINESS OFF TO THE WEST. OVERALL...THE CAM GUIDANCE FORECASTS A FAIRLY ACTIVE AFTERNOON WITH CONVECTION DEVELOPING EARLY IN THE AFTERNOON ACROSS THE WEST AND SPREADING EASTWARD ACROSS MOST OF THE AREA DURING THE REMAINDER OF THE AFTERNOON. SEVERAL OF THE MEMBERS HAVE EXPLICIT WIND GUSTS IN THE 40-50 KNOT RANGE...AND A FEW STRONG TO SEVERE STORMS ARE POSSIBLE THIS AFTERNOON. && .PREV DISCUSSION [645 AM EDT]... .SHORT TERM [TONIGHT THROUGH SATURDAY]... A RATHER BROAD, WEAK 500 MB TROUGH WILL CONTINUE OVER MUCH OF THE EASTERN CONUS, WITH THE BASE OF THIS TROUGH (MARKED BY THE 588 DM LINE) REMAINING OVER CENTRAL AL AND GA. AT THE SURFACE, THE WESTERN EXTENT OF THE BERMUDA RIDGE WILL CONTINUE ACROSS CENTRAL FL AND THE EASTERN GULF OF MEXICO. THE WEAK UPPER LEVEL +PV ANOMALY MOVING THROUGH OUR FORECAST AREA TODAY WILL WEAKEN AND BE EAST OF THE REGION TONIGHT, WITH ENOUGH MID-UPPER LAYER DRYING ON FRIDAY AND SATURDAY FOR LOWER POPS. THE POP WILL BE IN THE 30-40 PERCENT RANGE FRIDAY AFTERNOON, THEN AROUND 30 PERCENT FOR THE FOURTH OF JULY. THESE VALUES ARE A LITTLE BELOW CLIMO, BUT SLIGHTLY ABOVE MOS CONSENSUS. WITH THE REDUCED CLOUD COVER COMES WARMER DAYTIME TEMPERATURES, AND WE EXPECT HIGHS AWAY FROM THE BEACHES IN THE MID 90S. DESPITE THE LOWER POPS, THE FORECAST THERMODYNAMIC PROFILE WILL BE SUPPORTIVE OF ISOLATED PULSE SEVERE STORMS EACH AFTERNOON. IN FACT, THE DRIER AIR ALOFT, STEEPER-THAN-AVERAGE MID LAYER LAPSE RATES, AND RATHER HIGH SURFACE THETA-E VALUES, WOULD SUGGEST AN INCREASED RISK OF WET MICROBURSTS- THOUGH ISOLATED. .LONG TERM [SATURDAY NIGHT THROUGH THURSDAY]... THE GFS AND ECMWF SOLUTIONS ARE IN BETTER AGREEMENT THAN 24 HOURS AGO. A WEAK MID-UPPER TROUGH OVER THE SOUTHEAST WILL TRANSLATE SLOWLY EASTWARD INTO NEXT WEEK, LEAVING OUR FORECAST AREA PRIMARILY UNDER THE INFLUENCE OF A RIDGE BUILDING EASTWARD FROM TX. DESPITE THIS RIDGING, THE MOS CONSENSUS POPS ARE STILL VERY CLOSE TO CLIMATOLOGY (AROUND 40 PERCENT EACH AFTERNOON AND EVENING ACROSS MUCH OF OUR FORECAST AREA), PROBABLY DUE TO THE LACK OF DRYING ALOFT. IT APPEARS THE 1000-700 MB MEAN WINDS WILL EITHER BE WEAK OR HAVE AN OFFSHORE COMPONENT, WHICH WOULD INDICATE A LATER START TO SEABREEZE-GENERATED CONVECTION (AS OPPOSED TO STARTING IN THE MORNING). THIS WOULD ALLOW FOR WARM HIGH TEMPERATURES, GENERALLY IN THE MID 90S. .AVIATION... [THROUGH 12Z FRIDAY]... THUNDERSTORMS WILL BE WIDESPREAD THIS AFTERNOON. INCLUDED TEMPO GROUPS FOR GUSTY WINDS AND MVFR VISIBILITIES IN STORMS BETWEEN 18 AND 22Z AT DHN, ABY, VLD AND TLH. RAIN CHANCES ARE LOWER AT ECP SO MENTIONED VCTS. .MARINE... LIGHT TO MODERATE WEST-SOUTHWEST WINDS ARE LIKELY TO CONTINUE THROUGH FRIDAY EVENING AS THE COASTAL WATERS REMAIN NORTH OF THE BERMUDA RIDGE. WINDS WILL BE AT THEIR STRONGEST DURING THE AFTERNOON AND EVENING HOURS. LIGHTER WINDS ARE EXPECTED THIS WEEKEND. .FIRE WEATHER... THERE ARE NO FIRE WEATHER CONCERNS FOR THE NEXT SEVERAL DAYS. .HYDROLOGY... RIVER STAGES REMAINED BELOW THEIR LOCAL ACTION LEVELS, AND THIS IS LIKELY TO CONTINUE FOR THE NEXT SEVERAL DAYS AS WE DO NOT EXPECT ORGANIZED HEAVY RAIN. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 90 73 93 73 94 / 70 10 30 10 30 PANAMA CITY 86 78 88 78 89 / 50 10 10 10 30 DOTHAN 90 73 93 74 93 / 70 10 20 10 30 ALBANY 90 73 92 73 93 / 70 20 40 20 30 VALDOSTA 91 72 93 73 95 / 70 20 40 10 30 CROSS CITY 92 73 93 72 94 / 40 10 20 10 30 APALACHICOLA 90 77 91 76 91 / 40 10 10 20 30 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AL...NONE. GM...NONE. && NEAR TERM...DVD SHORT TERM...FOURNIER LONG TERM...FOURNIER AVIATION...WESTON MARINE...FOURNIER FIRE WEATHER...WESTON HYDROLOGY...FOURNIER
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 8:59 PM EDT | Severe Thunderstorm Warning | TAE | Walton | 33 min |
| Jul 2, 11:36 AM EDT | Rip Current Statement | TAE | Franklin, Gulf | 12 hr |
| Jul 2, 12:00 PM EDT | Special Marine Warning | TAE | 60 min | |
| Jul 2, 12:42 PM EDT | Severe Thunderstorm Warning | TAE | Calhoun, Franklin, Gadsden, Jackson, Leon, Liberty and 1 more | 63 min |
| Jul 2, 12:55 PM EDT | Special Marine Warning | TAE | 65 min | |
| Jul 2, 1:48 PM EDT | Severe Thunderstorm Warning | TAE | Jackson | 42 min |
| Jul 2, 1:56 PM EDT | Special Weather Statement | TAE | Leon | 49 min |
| Jul 2, 2:03 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Leon | 42 min |
| Jul 2, 2:23 PM EDT | Severe Thunderstorm Warning | TAE | Jackson | 67 min |
| Jul 2, 2:33 PM EDT | Severe Thunderstorm Warning | TAE | Lafayette, Taylor | 57 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.